Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 41, NWS Little Rock, AR

April 30, 2016Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 30, 2016, 12:12 PM CDT for Hot Spring County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 12:12 PM CDT (17:12 UTC)
Expired
Apr 30, 2016, 4:00 PM CDT
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WGUS54 KLZK 301712
FFWLZK
ARC059-302100-
/O.NEW.KLZK.FF.W.0041.160430T1712Z-160430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 400 PM CDT

* AT 1205 PM CDT...DAM OPERATORS REPORTED ELEVATED RELEASES AT
  REMMEL DAM ON THE OUACHITA RIVER.

  THIS IS A ROUTINE HIGH WATER EVENT WHICH WILL RESULT IN LOWLAND
  FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. THE CURRENT
  FLOW RATE FROM REMMEL DAM AT 1205 PM IS 50400 CUBIC FEET PER SECOND.
  IMPACTS FROM REMMEL DAM RELEASES WILL CONTINUE ALONG THE OUACHITA 
  RIVER THIS AFTERNOON. THE MAXIMUM IMPACTS AT DONALDSON WILL OCCUR 
  EARLY IN THE AFTERNOON. IMPACTS WILL REACH IN ABOUT 2 TO 4 HOURS. 
  LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN. 
  FLOODED ROADWAYS SHOULD BE AVOIDED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS ALONG
  THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP...AND JONES
  MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A CONTROLLED RELEASE. YOU SHOULD BE ON ALERT FOR INCREASING
RELEASES FROM REMMEL DAM. THIS IS AN EVOLVING SITUATION AND UPDATES
TO THIS STATEMENT WILL BE MADE AS MORE INFORMATION BECOMES AVAILABLE.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND DONT
DROWN.

&&

LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
      3435 9291 3429 9293 3422 9300 3420 9298
      3424 9293 3433 9285 3438 9282 3443 9285
      3444 9289

$$

44
1 follow-up statement
379 
WGUS74 KLZK 301904
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
204 PM CDT SAT APR 30 2016

ARC059-301911-
/O.CAN.KLZK.FF.W.0041.000000T0000Z-160430T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
204 PM CDT SAT APR 30 2016

...THE FLASH FLOOD WARNING FOR EASTERN HOT SPRING COUNTY IS
CANCELLED...

LAKE LEVELS HAVE RECEDED CONSIDERABLY AND FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING 
ROAD CLOSURES.

LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
      3435 9291 3429 9293 3422 9300 3420 9298
      3424 9293 3433 9285 3438 9282 3443 9285
      3444 9289

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 7:25 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 30, 7:25 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 AM CDT SAT APR 30 2016

.AVIATION...

WIDESPREAD LOW CLOUDS/MVFR CONDITIONS WILL BECOME VFR IN MOST PLACES
BY LATE THIS MORNING OR EARLY THIS AFTERNOON. SHOWERS/ISOLATED
THUNDERSTORMS IN THE SOUTHEAST HALF OF THE STATE WILL EXIT TO THE
EAST...WITH ISOLATED STORMS REDEVELOPING THIS AFTERNOON/EVENING.
WINDS WILL BE SOUTH/SOUTHWEST AT 8 TO 14 MPH TODAY...WITH GUSTS
FROM 16 TO 24 MPH IN PLACES THIS MORNING. WINDS TONIGHT WILL
SHIFT TO THE WEST/NORTHWEST AT 4 TO 8 MPH. (46)
&&

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS
MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS
PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST
AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH
RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO
PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS
PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH
THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF
TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME
MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED
ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE
FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN
ALL IS SAID AND DONE.

HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING
DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR
AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND
80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST
MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH
RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH
IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST
FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE
MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK
AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH
TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL
FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG
TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS
YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY
AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR
MUCH LESS EARLY MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  59  78  54 /  60  30  10  10
CAMDEN AR         79  63  83  60 /  60  40  10  40
HARRISON AR       76  53  72  48 /  30  20   0  10
HOT SPRINGS AR    77  60  80  58 /  50  30   0  30
LITTLE ROCK   AR  78  62  81  57 /  60  30  10  20
MONTICELLO AR     78  66  82  61 /  70  40  10  30
MOUNT IDA AR      76  57  78  56 /  40  20   0  30
MOUNTAIN HOME AR  76  55  74  50 /  40  20   0  10
NEWPORT AR        76  61  79  54 /  70  40  10  10
PINE BLUFF AR     77  64  82  59 /  70  40  10  20
RUSSELLVILLE AR   77  58  78  55 /  40  20   0  20
SEARCY AR         75  61  80  56 /  60  40  10  10
STUTTGART AR      77  65  81  58 /  70  40  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT / LONG TERM...64
Hazardous weather outlook, Apr 30, 5:01 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 AM CDT SAT APR 30 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
501 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE MID
MORNING HOURS IN EASTERN ARKANSAS BEFORE EXITING THE STATE TO THE
EAST. WHILE SOME LOCALLY HEAVY DOWNPOURS AND MINOR AREAL FLOODING
COULD OCCUR...NEITHER FLASH FLOODING NOR WIDESPREAD SEVERE WEATHER
IS EXPECTED.

LATER THIS AFTERNOON AND EVENING MORE THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL
BE MORE ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL
SUPPORT SOME STRONG TO SEVERE STORMS...BUT OVERALL THE SEVERE
WEATHER THREAT WILL BE LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

In the hours before

Local storm report, Apr 30, 11:04 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1104 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     NON-TSTM WND DMG PINE BLUFF              34.23N  92.00W
04/30/2016                   JEFFERSON          AR   LAW ENFORCEMENT

            A 45 MPH WIND GUST TOOK THE ROOF OFF A BUSINESS AT THE
            INTERSECTION OF 4TH AVE AND STATE ST.

&&

EVENT NUMBER LZK1600014

224
Local storm report, Apr 30, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     TSTM WND DMG     CAMDEN                  33.58N  92.83W
04/30/2016                   OUACHITA           AR   FIRE DEPT/RESCUE

            TWITTER REPORT OF SEVERAL TREES BLOWN DOWN IN CAMDEN.

&&

EVENT NUMBER LZK1600015

224
Local storm report, Apr 30, 11:17 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1117 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND DMG 6 W WARREN              33.61N  92.17W
04/30/2016                   BRADLEY            AR   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 278 WEST OF
            WARREN.

&&

EVENT NUMBER LZK1600016

44
Local storm report, Apr 30, 11:30 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     NON-TSTM WND DMG 1 N DONALDSON           34.25N  92.92W
04/30/2016                   HOT SPRING         AR   EMERGENCY MNGR

            TREES DOWN BLOCKING PARTS OF HIGHWAY 51.

&&

EVENT NUMBER LZK1600017

44
Local storm report, Apr 30, 11:54 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     NON-TSTM WND DMG HOT SPRINGS             34.50N  93.06W
04/30/2016                   GARLAND            AR   EMERGENCY MNGR

            TREES DOWN...POWER LINES DOWN IN SEVERAL PARTS OF THE
            COUNTY.

&&

EVENT NUMBER LZK1600018

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:15 PM CDTRiver Flood WarningLZKClark, Hot Spring3 days
Apr 29, 9:23 PM CDTFlash Flood WarningLZKClark, Montgomery, Pike, Polk3 hr
Apr 29, 9:32 PM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Apr 29, 11:51 PM CDTSevere Thunderstorm WarningLZKClark, Pike54 min
Apr 30, 12:10 AM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk4 hr
Apr 30, 1:23 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Apr 30, 3:47 AM CDTFlash Flood WarningLZKHot Spring8 hr
Apr 30, 4:28 AM CDTRiver Flood WarningLZKYell58 hr
Apr 30, 9:23 AM CDTRiver Flood WarningLZKPerry59 hr
Apr 30, 10:06 AM CDTRiver Flood WarningLZKWhite, Woodruff8 days
Apr 30, 10:07 AM CDTRiver Flood WarningLZKJackson, Woodruff11 days
Apr 30, 10:26 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita3 days
Apr 30, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 30, 5:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningLZKPope, Yell31 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 30, 6:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard46 min
Apr 30, 6:52 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.